High Blood Sugar

By Mirena Latest Reply 2013-02-07 09:17:27 -0600
Started 2013-02-06 10:17:39 -0600

I'm really frustrated. If I have been switched to a new medication(Januvia) and I'm eating right, why is my blood sugar still running extremely high? I had some Special K cereal with milk and a Light Activia (no sugar added) for breakfast and my blood sugar has shot up into the 500s. This morning it was 370 before before breakfast. I've lost about 18 pounds since October 2012 and I can't get my blood sugar down.

9 replies

PetiePal 2013-02-07 09:17:27 -0600 Report

Well most cereals are still carb heavy. If you're really following the recommended servings, and having the recommended serving of milk as well (lactose! as is the yogurt) it shouldn't be that high.

Cereal is sadly something I really shouldn't eat but still indulge in once in awhile. It will always spike you

Set apart
Set apart 2013-02-07 06:10:48 -0600 Report

Everyone gave you great advice, I wish I could eat a giant bowl of cereal can't do. If I crave it I eat the special k which has the protein plus a boiled egg. The serving size of cereal is 1/2 cup. So I'd rather fill up on a large veggie omelette with a side of berries. Sometimes I eat turkey bacon with egg sandwich in a carb chopper tortilla.

mhcfc13 2013-02-06 17:12:18 -0600 Report

One thing I do, especially if I know the rest of the meals will be carb heavy is don't eat any for breakfast, and learning and practicing that is hard to do. ALMOST every breakfast concept includes carbs of some kind. This AM I did 2 eggs with green pepper, onion, zuccinni, and sausage links in the microwave. I had to sub for a para and did not get called till 8 so, it was good because even the small portioned lunch was a carb lunch.

Still trying to figure out supper. But, limiting the carbs has helped me as much as not drinking soda pop. Which has allowed me to lose weight. I do not need to take my bs according to my Dr., which I called to asked that specifically. He said if I wanted to, I could, but the cost is a factor. I do not feel the symptoms of high bs, and when I do, a nap takes care of it.

So I might be speaking a little of turn on this, but to me diet is the controller. I think that education is a key to what we need to do for dieting. It is really hard to re-learn what we thought we knew.

Mirena 2013-02-06 17:47:02 -0600 Report

No I appreciate your comment. Like I've said before this is the first time in 4 years that I've had this issue. Maybe the new meds or it could be something else. I just started walking for 30 minutes after work so hopefully that helps as well. I'm going to try to eat 2 boiled eggs and some fruit in the morning and then take my meds and see if that helps.

GabbyPA 2013-02-06 16:20:10 -0600 Report

First, congratulations on your weight loss. That is great, and keep it up.

Like Granniesophie said, you have a carb heavy meal and it can make our levels crazy. You may want more protein in your breakfast or even some fat. If you are counting your carbs, read your labels and see what is in that meal. It might just surprise you.

Mirena 2013-02-06 16:28:00 -0600 Report

I didn't realize my breakfast was packed with so many carbs. So tomorrow a boiled egg and a fruit cup would be better or no?

GabbyPA 2013-02-06 16:45:17 -0600 Report

much better for you. More balanced. I know many people don't like to add veggies to their breakfast, but adding those can give you more meal for your buck. Saute up some mushrooms or yellow squash and serve it with your egg. Yummy.

granniesophie 2013-02-06 12:53:06 -0600 Report

From what you posted you had for breakfast, it was all carbs! That could be why your BS went up so high. Perhaps if you were to add a cooked egg of some kind for protein that might help or maybe cheese, of a palmful of nuts.
Your best bet would be to see a nutrionist, that person could give you a much better idea of what to eat with what! I know that when I do protein along with carbs, my BS doesn't rise very much at all.
Good on you for the weight loose! Keep up that good work, and keep seeing your doctor and ask about the nutrionist :)

Next Discussion: When cooking... »